Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Lake Charles, LA

February 20, 20144 counties in Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 20, 2014, 5:57 PM CST for 4 counties in Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 5:57 PM CST (23:57 UTC)
Expired
Feb 20, 2014, 7:00 PM CST
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 6:05 PM CSTHAIL 0.5Wildwood, TXCOOP OBSERVER IN WILDWOOD REPORTS HAIL OF 0.25-0.50 INCHES.
Feb 20, 6:50 PM CSTHAIL 0.25Kirbyville, TXKFDM RELAYED A PUBLIC REPORT OF PEA SIZE HAIL NEAR KIRBYVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 12:47 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 12.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS54 KLCH 202357
SVRLCH
TXC199-241-351-457-210100-
/O.NEW.KLCH.SV.W.0001.140220T2357Z-140221T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES WILDWOOD...
  SOUTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...KIRBYVILLE...BUNA...
  CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...NEWTON...CALL...BON WEIR...
  SOUTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WARREN...FRED...

* UNTIL 700 PM CST

* AT 557 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 9 MILES WEST
  OF WARREN TO 9 MILES SOUTH OF WILDWOOD...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANEY
  HEAD...SPURGER...MT. UNION...MAGNOLIA SPRINGS...WRIGHTS
  SETTLEMENT...TROUT CREEK...DEVILS POCKET...ROGANVILLE...OLD SALEM
  AND STRINGTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3094 9352 3088 9358 3082 9356 3076 9361
      3069 9362 3063 9368 3059 9368 3057 9373
      3053 9374 3052 9371 3044 9370 3042 9371
      3036 9455 3050 9456 3051 9455 3069 9459
TIME...MOT...LOC 2357Z 259DEG 41KT 3062 9451 3055 9438
          3039 9443

$$

LANDRENEAU
2 follow-up statements
835 
WWUS54 KLCH 210017
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CST THU FEB 20 2014

TXC199-241-351-457-210100-
/O.CON.KLCH.SV.W.0001.000000T0000Z-140221T0100Z/
HARDIN TX-JASPER TX-NEWTON TX-TYLER TX-
617 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHEASTERN TYLER...CENTRAL NEWTON...SOUTHERN JASPER AND
NORTHEASTERN HARDIN COUNTIES...

AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRED TO CANEY HEAD..MOVING
EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT.
UNION...MAGNOLIA SPRINGS...BUNA...WRIGHTS SETTLEMENT...KIRBYVILLE...
ROGANVILLE...CALL...DEVILS POCKET...BLEAKWOOD...TROUT CREEK...OLD
SALEM...NEWTON...BON WEIR AND STRINGTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST 
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3077 9426 3093 9352 3088 9358 3082 9356
      3076 9361 3069 9362 3063 9368 3059 9368
      3059 9371 3056 9374 3053 9374 3052 9371
      3042 9371 3038 9424 3043 9433 3062 9437
TIME...MOT...LOC 0017Z 262DEG 42KT 3060 9416 3049 9413

$$

LANDRENEAU
852 
WWUS54 KLCH 210041
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CST THU FEB 20 2014

TXC199-241-351-457-210100-
/O.CON.KLCH.SV.W.0001.000000T0000Z-140221T0100Z/
HARDIN TX-JASPER TX-NEWTON TX-TYLER TX-
641 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHEASTERN TYLER...CENTRAL NEWTON...SOUTHERN JASPER AND
NORTHEASTERN HARDIN COUNTIES...

AT 640 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MT. UNION TO CALL TO
BUNA..MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIRBYVILLE...WRIGHTS SETTLEMENT...TROUT CREEK...ROGANVILLE...OLD
SALEM...BLEAKWOOD...DEVILS POCKET...NEWTON...STRINGTOWN AND BON WEIR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST 
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3077 9426 3093 9352 3088 9358 3082 9356
      3076 9361 3069 9362 3063 9368 3059 9368
      3059 9371 3056 9374 3053 9374 3052 9371
      3042 9371 3038 9424 3043 9433 3062 9437
TIME...MOT...LOC 0040Z 262DEG 42KT 3069 9397 3058 9384
          3042 9392

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:35 PM CST, 22 minutes earlier.

Area forecast discussion, Feb 20, 5:35 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CST THU FEB 20 2014

.DISCUSSION...
00Z TAF ISSUANCE.

&&

.AVIATION...
MANY AVIATION CONCERNS THIS EVENING. FIRST...LOW IFR/LIFR VSBY/CEILINGS
FOR SW LA...INCLUDING LCH. ELSEWHERE...CEILINGS/VSBYS REMAIN MVFR.
OTHER CONCERN IS THE LINE OF TSRA ALONG THE COLD FRONT ACROSS SE
TX...WHICH IS EXPECTED TO MOVE SE THIS EVENING THRU MID ACROSS THE
REMAINDER OF SE TX/C AND S LA. THUS...APPROPRIATELY TIMED TEMPO
GROUPS FOR THE STRONGEST TSRA THRU 06Z. FOLLOWING THE
FROPA BETWEEN 03-06Z...PRECIP WILL END...CEILINGS LIFT AND CLEAR
OUT. ALSO...EXPECT NNW TO N WINDS ~ 15-18 KT WITH GUSTS ~ 25 KT FOR
ABOUT 3-4 HRS...THEN SUBSIDING TO NEAR 10 KTS OR LESS TOWARDS
DAYBREAK.

DML

&&

.PREV DISCUSSION... /ISSUED 348 PM CST THU FEB 20 2014/

DISCUSSION...
REGIONAL 88DS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ALONG A
PRE-FRONTAL TROF CURRENTLY STRETCHING FROM S-CNTL AR THROUGH NWRN
LA AND THE PINEY WOODS OF INTERIOR TO SERN TX TO THE NWRN EDGE OF
METRO HOUSTON. SFC ANALYSIS SHOWS THE COLD FRONT NOT FAR BEHIND
THIS LINE...RUNNING FROM CNTL AR THROUGH THE ARKLATEX AND ERN TX
TO THE TX HILL COUNTRY. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE
HELPING PRODUCE THE CONVECTION CURRENTLY CROSSING THE SRN PLAINS.
CLOSER TO HOME...LOCAL 88DS SHOW SCATTERED SHOWERS DEVELOPING
ACROSS MAINLY THE ERN 1/2 OF THE FORECAST AREA ATTM. SFC OBS
INDICATE THAT WINDS HAVE TAILED OFF AS EXPECTED ACROSS THE WRN 1/2
OF THE AREA AS THE GRADIENT RELAXES AHEAD OF THE FRONT...THUS THE
WIND ADVISORY ISSUED EARLIER WAS CANCELED FOR THESE AREAS.

THE LINE OF SHOWERS/STORMS WILL CONTINUE PUSHING EWD THIS EVENING
ALONG THE TROF/AHEAD OF THE FRONT...AND THE SEVERE THUNDERSTORM
WATCH CURRENTLY IN EFFECT FOR THE NRN 1/2 OF THE AREA IS VALID
UNTIL 20L/02Z. SO FAR CONVECTION HAS BEEN WEAK AT BEST ALTHOUGH
THIS TREND IS NOT EXPECTED TO CONTINUE GIVEN THERMODYNAMIC
PROFILES OF THE LOCAL ATMOSPHERE. SPC WILL BE MONITORING IN CASE
ADDITIONAL WATCHES ARE REQUIRED LATER...ESPECIALLY ACROSS THE
ATCHAFALAYA BASIN AS THE LINE MOVES TO THIS REGION. POPS DIMINISH
AFTER MIDNIGHT TO JUST MOSTLY A SMALL CHANCE OVER THE SERN 1/2 OF
THE AREA AS THE FRONT IS PROGGED TO BE JUST ABOUT GONE FROM THE
FORECAST AREA BY THAT TIME.

PACIFIC SFC HIGH IS PROGGED TO BUILD OVER THE REGION LATE TONIGHT
THROUGH FRIDAY WHILE A NEARLY ZONAL FLOW DEVELOPS ALOFT...
RESULTING IN DRY AND COOLER WEATHER INTO SATURDAY. THE HIGH WILL
SLIP EAST OF THE AREA LATE SATURDAY WITH LOW-LEVEL RETURN FLOW
SETTING UP...ALLOWING FOR INCREASING LOW-LEVEL MOISTURE TO DEVELOP
OVERHEAD IN TIME FOR A WEAK DISTURBANCE PASSING ALOFT. THEREAFTER
A RE-INFORCING COOL FRONT IS PROGGED TO SLIP ACROSS THE AREA BY LATE
SUNDAY. SUFFICIENT LOW-LEVEL MOISTURE THEN LINGERS INTO THE NEW
WEEK AS ADDITIONAL WEAK IMPULSES ALOFT MOVE OVERHEAD ON A
MODERATE NEAR ZONAL FLOW ALOFT...THE RESULT OF ALL THIS BEING
SMALL POPS LINGERING THROUGH MUCH OF NEXT WEEK.

MARINE...
SCA WINDS EXPECTED IN WAKE OF THE FRONT BEGINNING LATE TONIGHT AND
LINGER INTO MORNING. WINDS WILL QUICKLY DIMINISH BY NOON FRIDAY AS
HIGH PRESSURE MOVES OVERHEAD...THEN ONSHORE FLOW WILL DEVELOP
THROUGH THE REMAINDER OF THE WEEKEND AS THE HIGH PUSHES EWD. LIGHT
TO MODERATE SRLY WINDS WILL PERSIST INTO SATURDAY NIGHT BEFORE THE
NEXT COOL FRONT SWEEPS THROUGH AND USHERS IN ANOTHER ROUND OF
NORTHERLY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  68  44  70  58 /  80  10   0  10  20
KBPT  48  67  46  70  59 /  60  10   0  10  20
KAEX  43  68  41  74  54 /  80  10   0  10  20
KLFT  48  67  44  71  57 /  80  10   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...EAST CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO NOON CST FRIDAY
     FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 20, 5:13 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CST THU FEB 20 2014

GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-211115-
SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
513 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL ADVANCE RAPIDLY ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS AREA EXPECTED TO
ACCOMPANY THE FRONT. WITH FAVORABLE WIND PROFILES AND INSTABILITY
IN PLACE...THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION
OF LOUISIANA WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS.
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...BUT ISOLATED
SHORT-LIVED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

GMZ435-450-452-455-470-472-475-211115-
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
513 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL REMAIN A POTENTIAL OVER THE NEAR COASTAL WATERS UNTIL
A FRONTAL PASSAGE EXPECTED MAINLY DURING THE EVENING HOURS. THE
FRONT WILL BE ACCOMPANIED WITH SHOWERS AND THUNDERSTORMS...AND
STRONG TO SEVERE STORMS CANNOT BE RULED OUT. STRONG NORTHERLIES
WILL FOLLOW IN THE WAKE OF THE FRONT BRINGING RAPIDLY BUILDING
SEAS. A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL CONTINUE INTO FRIDAY MORNING. THE
CENTER OF COOL HIGH PRESSURE THEN APPROACHING WILL RESULT IN A
GENERAL WEAKENING OF WINDS THROUGH THE REMAINDER OF THE DAY. NO
SIGNIFICANT WEATHER IS THEN EXPECTED THROUGH THE REMAINDER OF THE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

In the hours before

Special weather statement, Feb 20, 4:41 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 PM CST THU FEB 20 2014

TXZ180-259-260-202345-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
441 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES UNTIL 545 PM CST...

AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF BROOKELAND TO 6 MILES SOUTHWEST OF EBENEZER TO
WOODVILLE...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SAM RAYBURN DAM...BROWNDELL...HARRISBURG...JASPER...MAYFLOWER AND
TOLEDO BEND DAM.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3106 9435 3112 9405 3114 9404 3116 9392
      3118 9353 3111 9354 3110 9356 3103 9351
      3100 9358 3099 9356 3097 9358 3094 9352
      3088 9358 3087 9356 3080 9357 3079 9451

LANDRENEAU
Special weather statement, Feb 20, 4:59 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CST THU FEB 20 2014

LAZ029-032-033-210000-
ST. LANDRY LA-EVANGELINE LA-AVOYELLES LA-
459 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE AND
AVOYELLES PARISHES UNTIL 600 PM CST...

AT 459 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF MELVILLE TO 3 MILES EAST OF DURALDE...MOVING NORTHEAST
AT 35 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  MAMOU BY 505 PM...
  MELVILLE BY 510 PM...
  GRAND PRAIRIE BY 515 PM...
  VILLE PLATTE AND PALMETTO BY 520 PM...
  LEBEAU BY 525 PM...
  CHICOT STATE PARK BY 530 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3099 9177 3098 9180 3089 9179 3085 9181
      3071 9173 3056 9175 3051 9173 3049 9176
      3045 9172 3044 9224 3048 9225 3049 9257
      3085 9224 3101 9177

LANDRENEAU
Special weather statement, Feb 20, 5:46 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CST THU FEB 20 2014

TXZ180-201-259-261-210045-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
546 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 645 PM CST...

AT 546 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF WILDWOOD TO THICKET...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SARATOGA...WILDWOOD...HONEY ISLAND...VILLAGE MILLS...IVANHOE AND
WARREN.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3050 9455 3071 9460 3086 9388 3077 9387
      3024 9390 3024 9465 3049 9473

LANDRENEAU
Special weather statement, Feb 20, 5:51 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CST THU FEB 20 2014

TXZ201-215-216-210045-
HARDIN TX-JEFFERSON TX-ORANGE TX-
551 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JEFFERSON AND ORANGE
COUNTIES UNTIL 645 PM CST...

AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF NOME...MOVING EAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NOME...SOUR
LAKE...CHINA...FANNETT...BEVIL OAKS AND BEAUMONT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3023 9463 3024 9389 3000 9379 2987 9436
      2988 9437 2988 9444 2989 9445 3011 9445
      3011 9459 3017 9463

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:24 PM CSTDense Fog AdvisoryLCHHardin, Jasper, Newton14 hr
Feb 20, 12:35 PM CSTWind AdvisoryLCHHardin, Jasper, Newton, Tyler5 hr
Feb 20, 4:41 PM CSTSpecial Weather StatementLCHJasper64 min
Feb 20, 5:46 PM CSTSpecial Weather StatementLCHHardin, Jasper59 min
Feb 20, 5:51 PM CSTSpecial Weather StatementLCHOrange54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.